Over the last few days I have had a very strong and painful flair-up of my herniated disk that got me early retirement. Pinching the Sciatic nerve, causing pain down both legs and growing ED problems. Actually I think I caused the flair-up by improper setting while watching TV and not doing my exercises to strengthen the back muscles. Getting lazy and paying for it.
Usually I would apply ice cold packs to the area and take some Naproxen to reduce the inflammation. But, with my present medicine after the stents â€“ I canâ€™t take Naproxen as a anti-inflammatory. so I tried Turmeric as an alternative. I have now increased my intake of Turmeric ,until the back problem is gone, to twice a day – 1000 mg with Black Peppercorns (used to increase the absorption of the Turmeric) with great success. Turmeric is a powerful anti-inflammatory and may be even better than Naproxen, at least it is compatible with my other meds. WOW it works.
After one day â€“ most of the pain and soreness is gone. I am wearing a elastic belt to offer more support but the healing effects are really noticeable. Indeed Turmeric is doing the job. Of course I have to do better about exercise and watching that I donâ€™t compound the problem any more. But when I do have a flair up â€“ Turmeric appears to be the best anti-inflammatory medicine to take and hopefully a daily dosage of 1000mg will prevent any recurrence in the future.
I have also eliminated the Bestatin â€“ as I believe that it was causing increased pain in my hips â€“ Iâ€™ll let you know if this is correct â€“ but I donâ€™t think I really need it and all I can read is how bad it is and how over used this drug is. Weâ€™ll see. So now my morning meds are:
- 160 mg Valsartan
- 5 mg Madiplot
- 5 mg Folic Acid
- 75 mg Plavix
- 83 mg Aspirin
- 10 mg Cialis
- 1000 mg Turmeric (Curcuma Longa Linn)
- 5 raw whole Black Peppercorns
I will see the Cardiologist next week for a full check up and blood test and will post the results â€“ but I seem to be having steady BP at 115/58 average and reduced pain in my hips.